Kayaking and Trekking: Mt. Nemrut & Mt. Süphan

Süphan Foto.jpg

 

Located at the Eastern Anatolia, Lake Van – or Van Sea by native people – is the biggest lake in Turkey at the altitude of 1646 meters. It is surrounded by hills and mountains, including the highest peak, Mt. Süphan, well above 4000 m.

Lake Van does not have any natural outlet and, hence, it gathers mountain water from all around the lake. With these properties the Lake Van constitutes the world’s fourth largest closed basin lake with a volume about 600 km^3.

On the 7 days of trekking, we’re exploring the unique wilderness of mountains and crater lakes of Mt. Nemrut and Mt. Süphan on the edge of Lake Van.

Day 1: (Airport to the city of Tatvan)

We are cheerful to welcome you at the Van Ferit Melen Airport (VAN).

As we meet, it is time to depart for our hotel at Tatvan. We gonna be staying at Kardelen Hotel which is considered the best at the region due to quality of food and comfort.

13:00 – Depending on the arrival time, we’re having lunch at the Hotel.

Let’s have a walk around the city of Tatvan on the shores of Lake Van, or just take rest at the hotel.

19:00 – Welcome dinner is ready. Time to gather around the table to enjoy.

After the dinner, we’re gathering for the evaluation meeting. Our chief mountain guide briefs about the route, the weather condition answers any questions about the trekking.

Day 2: (Tatvan to crater kayaking)

07:00 – We meet at the breakfast hall to get Van Breakfast which is famous due to its local cheeses and variety.

09:00 – We drive an hour to the crater lake of Mt. Nemrut. The lakeshore at the 2500 meters is a unique place to camp. We settle here for today.

The lunch pack is ready. Our chef is happy to prepare some Turkish Tea.

Our kayaks are with us! Let’s explore the fabulous crater lake. While following the lead guide, we’re passing by the volcanic crater’s vapour streams, the cold and the warm lake. The valley is beautified by the colour of green and blue.

19:00 – We come back to the camp before the sunset.

Bon appetite! Dinner is ready!

Any time we can retreat to our tents and enjoy the fresh mountain air while sleeping.

Day 3: (Mt. Nemrut Summit Walk) 

06:00 – We better utilize the daylight. Wake up early to have the breakfast at the campsite.

07:00 – Under the leadership of our mountain guide, we’re starting the summit walk. The massive Mt. Ararat is on sight on the northeast.

13:00 – Heading straight for the top at 2948 meters takes 5-6 hours of hiking. Then, we can now watch the crater lake and the Lake Van from above!

16:30 – We’re back at camp and get some tea or coffee. We have time to get some rest, listen and watch the nature. The dinner is gonna be ready before long, too.

18:00 – Bon Appetite or afiyet olsun in Turkish. Our chef invites us to gather for the Dinner to mark the day.

Day 4: (Around the crater lake)

08:00 – Breakfast is ready to have. Good morning!

09:00 – We can take back the Kayak to discover more in the crater lake. Hiking the paths around the lakeshore is also up to choice. Our mountain guide is leading as usual. Today we can enjoy the nature of the region at our own speed.

19:00 – Dinner time at the camp-site!

Day 5: (Mt. Nemrut to Mt. Suphan)

07:00 – Good morning everybody!

08:00 – We’re driving from the crater lake to the campsite at Mt. Süphan.

09:30 – First we make a stop for 2.5 hours at the lakefront town of Adilcevaz. We can walk around the town, take rest, have some lunch and shop at the market for the rest  of the days.

12:00 – We get on the car and move for the Mt. Süphan basecamp. Our camp is already settled.

We can take a rest and get the lunch pack.

14:30 – For tomorrow’s summit hike, we slowly hike up for couple of hours and descend back to the camp site to acclimatise.

17:30 – Dinner time!

18:00 – Our mountain guide briefs us about the tomorrow’s hike and checks the crampons if necessary.

Let’s sleep early before the summit day!

Day 6: (Hike to the summit of Mt.Süphan at 4058 meters)

01:00 – Today, we get the breakfast just after the midnight.

02:00 – Time to hit path of the Süphan Peak. The hike is gonna take about 7 hours and present ice lakes, and the splendid feeling of sunrise at 3 thousand meters.

Except for the the summer months of July and August, we put on the crampons before the glacier.

09:00 – On the peak, we are at the highest point of the mountains surrounding the Lake Van. Now, ee are also at the third highest point of Turkey.

16:00 – Arriving to campsite again, we can take some rest.

Now we can drive back directly to our Hotel at Adilcevaz.

19:00 – Time to cheer and celebrate the adventure we have been through the whole last week at the farewell dinner!

Day 7: (Back to airport)

Breakfast and driving to the Van Ferit Melen Airport (VAN).

Day 8: (Optional Van city trip)

 

 

 

 

 

 

 

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s